Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 106, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 2019, 8:20 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2019, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 25, 2019, 9:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 471 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:37 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 25, 6:37 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 637 PM CDT Tue Jun 25 2019 .SHORT TERM...(This evening through Wednesday) ISSUED AT 230 PM CDT Tue Jun 25 2019 Earlier mentioned MCV has made it to near Rockford, where storms are quickly intensifying this afternoon. Focus for our area will be more with the convection currently developing from around Des Moines westward. High-res models have been struggling some with the timing, though agree on the general idea of storms expanding along the Iowa/Missouri border and tracking east into the northern CWA this evening. Will focus the highest PoP's in the mid to late evening across this area, diminishing after midnight. Convection on Wednesday will likely be dependent on any residual boundaries from this evening's activity. NAM and GFS certainly provide enough CAPE (though NAM values well above 5,000 J/kg are probably too inflated), but not a lot of shear. Still, this is the time of year where it's hard to go completely dry with a boundary around. Will include some 20-30% PoP's for the afternoon. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 230 PM CDT Tue Jun 25 2019 Not much change with the previous thinking on the building heat and humidity in this period. Highs in the lower 90s appear widespread for the weekend into early next week, as 850 mb temperatures creep into the lower 20s Celsius. Largely going dry or silent 20 PoP's much of the period. GFS appears to be a bit too far southwest with any ridge-riding MCS features, though the latest ECMWF also has a noticeable southward push for Sunday. Will need to monitor this potential to see if it persists. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 637 PM CDT Tue Jun 25 2019 Main concern is with potential for strong storms near PIA and BMI this evening. Wind gusts to 50KT are the primary hazard, with 1" hail possible. The timing for PIA looks to be 01z-02z and for BMI 02z-03z. The storms are expected to weaken as they finally reach near CMI by 04z. However, very heavy rainfall and intense lightning could occur with these storms. Winds will remain gusty from the SW early this evening, with 13g23KT common across the TAF sites. During any storms, MVFR ceilings and visibility are probable but not certain. Have left off MVFR conditions for now. The overall surface pressure pattern is expected to remain stagnant in our area, with a cold front stalled across N Illinois, and our area in the warm sector. That will spell prevailing SW winds for the entire TAF period. Some 10-15KT winds are expected to re-develop by Wed afternoon, during peak heating and the deepest mixing of the day. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon
Hazardous weather outlook, Jun 25, 3:01 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Tue Jun 25 2019 ILZ027>031-036-037-040-041-047-049-050-261100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 301 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible this evening across portions of the Illinois River Valley. Damaging wind gusts, large hail, and localized flash flooding will be the primary risks. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms will be possible Wednesday and Thursday: however, severe weather is not expected. Minor flooding will continue along the Illinois River downstream from Henry through Sunday...while moderate flooding persists from Havana downstream. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening...particularly from 5pm to 10pm. ILZ038-042>046-048-051>055-061-261100- Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Menard- Moultrie-Piatt-Sangamon-Shelby-Vermilion- 301 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this evening: however, severe weather is not expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms will be possible Wednesday and Thursday: however, severe weather is not expected. Minor flooding will subside along the Sangamon River over the next few days. The river will drop below flood stage at Petersburg Wednesday night...then further downstream at Chandlerville by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ056-057-062-063-066>068-071>073-261100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 301 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along portions of the Wabash, Little Wabash, and Embarras Rivers. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Widely scattered thunderstorms will be possible Wednesday and Thursday:however, severe weather is not expected. Minor flooding will subside along the Wabash and Little Wabash rivers by Friday...but will continue along portions of the Embarras River through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:09 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 51 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 48 min |
| Jun 26, 4:57 PM CDT | Special Weather Statement | ILX | Clay, Effingham | 48 min |
| Jun 26, 5:25 PM CDT | Special Weather Statement | ILX | Richland | 35 min |
| Jun 26, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 29 min |
| Jun 26, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 36 min |
| Jun 26, 5:42 PM CDT | Special Weather Statement | ILX | Stark | 48 min |
| Jun 26, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 47 min |
| Jun 26, 6:02 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 23 min |
| Jun 26, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 18 min |
| Jun 26, 6:18 PM CDT | Flash Flood Warning | ILX | Clay, Effingham, Richland | 5 hr |
| Jun 26, 6:25 PM CDT | Flash Flood Warning | ILX | Knox, Stark | 5 hr |
| Jun 26, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.